MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER
Catalog Number 33620
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Bacterial Infection (1735); Urinary Tract Infection (2120); Fecal Incontinence (4571)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a customer that an issue with a catheter that has persisted for approximately one month.The catheter has consistently failed to allow urine to drain properly.As a result of this malfunction, significant expenses have been incurred due to the repeated purchase of incontinence products.Ref (b)(4) lot ngjx5830.Per additional information received via email on 27aug2025, it was reported that patient has a super pubic catheter and has had one more for more than 4 years.About one month ago, after a catheter change, urine was not flowing into the catheter tubing but rather was coming out of the suprapubic site.They called their home care agency, and they changed the catheter again.(interestingly, they had one box and 2 loose bard catheters all with the same lot#).Patient continued leaking urine, so much so that they were padding patient's diapers (patient was a bowel incontinent as well) with patient's night guards, patient was sitting and laying on chux disposable pads, needing changed several times a day.Little to no urine was passing in the catheter line.Patient was diagnosed with a bacterial uti, and another (3rd) catheter change was made.They suggested it might be a problem with the lot #, but the professionals and patient's physician thought it was the uti and spasms causing this.Patient finished the antibiotics and still no urine coming through the catheter.They scheduled a catheter change for the 4th time.Before the catheter change this morning, and as soon as the balloon was deflated on the defective catheter, urine started flowing into the catheter line.They changed the catheter to one with a different lot #, no problems.Urine was flowing properly.After three separate catheter changes, they realized that there was some sort of a problem with the balloon.They had spent so much money on incontinent supplies, not to mention patient's discomfort over this last month or more.They have box of remaining defective catheters if required send a return label to get them back.3 different catheter changes in one month.Diagnosed uti, 1-10 day round of antibiotics.It was unknown what medical intervention was provided for the urinary tract infection at this time.
 
Additional Manufacturer Narrative
Investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by a customer that an issue with a catheter that has persisted for approximately one month.The catheter has consistently failed to allow urine to drain properly.As a result of this malfunction, significant expenses have been incurred due to the repeated purchase of incontinence products.Ref 33620 lot ngjx5830.Per additional information received via email on (b)(6) 2025, it was reported that patient has a super pubic catheter and has had one more for more than 4 years.About one month ago, after a catheter change, urine was not flowing into the catheter tubing but rather was coming out of the suprapubic site.They called their home care agency, and they changed the catheter again.(interestingly, they had one box and 2 loose bard catheters all with the same lot#).Patient continued leaking urine, so much so that they were padding patient's diapers (patient was a bowel incontinent as well) with patient's night guards, patient was sitting and laying on chux disposable pads, needing changed several times a day.Little to no urine was passing in the catheter line.Patient was diagnosed with a bacterial uti, and another (3rd) catheter change was made.They suggested it might be a problem with the lot #, but the professionals and patient's physician thought it was the uti and spasms causing this.Patient finished the antibiotics and still no urine coming through the catheter.They scheduled a catheter change for the 4th time.Before the catheter change this morning, and as soon as the balloon was deflated on the defective catheter, urine started flowing into the catheter line.They changed the catheter to one with a different lot #, no problems.Urine was flowing properly.After three separate catheter changes, they realized that there was some sort of a problem with the balloon.They had spent so much money on incontinent supplies, not to mention patient's discomfort over this last month or more.They have box of remaining defective catheters if required send a return label to get them back.3 different catheter changes in one month.Diagnosed uti, 1-10 day round of antibiotics.It was unknown what medical intervention was provided for the urinary tract infection at this time.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it state: visually inspect the product for any imperfections or surface deterioration prior to use.¿ use luer tip syringe to inflate with stated ml of sterile water.Or ¿ for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Recommended inflation capacities 5cc balloon: use 10ml sterile water do not exceed recommended capacities.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Correction: d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® SILASTIC® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23020347
Report Number1018233-2025-07832
Device Sequence Number13148146
Product Code EZL
UDI-Device Identifier00801741020087
UDI-Public(01)00801741020087(11)250110(17)280228(10)NGJX5830
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K951103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number33620
Device Lot NumberNGJX5830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 MO
Patient SexMale
Patient RaceWhite